Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

An elementary proof about the order of the elements in a discrete group


Author: G. Crombez
Journal: Proc. Amer. Math. Soc. 85 (1982), 59-60
MSC: Primary 43A15; Secondary 22C05
MathSciNet review: 647897
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give an elementary direct proof of the following property: if for a discrete group $ G$ some $ {l_p}(G)$-space $ (1 < p < \infty )$ is an algebra, then all elements of $ G$ have uniformly bounded order.


References [Enhancements On Off] (What's this?)

  • [1] W. Żelazko, On the Burnside problem for locally compact groups, Symposia Mathematica, Vol. XVI (Convegno sui Gruppi Topologici e Gruppi di Lie, INDAM, Rome, 1974) Academic Press, London, 1975, pp. 409–416. MR 0396841 (53 #701)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A15, 22C05

Retrieve articles in all journals with MSC: 43A15, 22C05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1982-0647897-7
PII: S 0002-9939(1982)0647897-7
Keywords: Convolution, discrete group, order of an element
Article copyright: © Copyright 1982 American Mathematical Society